my mother (68) dx w/ recurrent mets (2 yrs to the month) ovarian stage 3: TAH 1st surgery & debulked (small intestine w/o mets into intestines), had ascites & scattered seeds in peritonium..."too many to remove" w/ 2nd surgery- had 2 common chemos after 1st surgery. 2nd surgery staged as aggressive & recurrent resistant to 1st set of treatments (taxol/cisplatin ???). adriamycin suggested but not recommend - toxic heart though MUGA was good - will be starting Gemzar (just this 1 drug). Questions: how effective is gemzar compared to adriamycin? Is Gemzar new in treating ovarian CA? prognosis? she's very fatigued and is slow in recovering from surgery. What types of holistic/vits would recommend? side effects? what can I tell her to expect?
I did the Gemzar and it did not work for me. It was very hard on the platelets also. Ask your doctor what kind of results they are seeing with Gemzar alone. I know of the study with Carboplatin and Gemzar showing somewhat better results but my doctor had said just clinical activity on Gemzar alone. On the Doxil being bad for the heart I agree fully with SimplyStar--do the CoQ10. And sometimes Doxil doesn't show results until after 3 or 4 months.
If she is going to do Gemzar ask the doctor if this is a study since they never did clinical trials on Gemzar alone.
I was started on Gemzar alone the first of Aug. 2007 and the results have been good. My CA-125 is at its lowest in almost a year(getting very close to normal). Was previously on Doxil from Jan. 2007 till Aug. 2007 with very few results. My CA-125 only dropped by about 200 then started rising again. Other than having to adjust to a new chemo drug again, I'm happy with the results.
I was started on Gemzar recently - just finished round one (3 weeks on, one week off) and am into round two - 2 treatments. MY CA- 125 reading yesterday was 599, up from a baseline reading of 387 taken when I started treatmnet. I was alarmed at this, and was told (by two doctors) that this is not unexpected as it takes Gemzar a while to kick in.
I was diagnosed in May 2006 with stage III-3 - had surgery follwoed by 6 months of chemo. I was in remission for only 6 months when the cancer returned. I've been told that I have anywhere from 1.5 - "several years" to live and will be "managing' the cancer with chemo for the rest of my life.
I'd like to know if anyone else has a similar expericence w/ Gemzar and a similiar prognosis. I'm actively searching for alternate treatments and advise.
When I started on Gemzar my counts wer around the 650 level. (the first of Aug.) After 3 weeks they had dropped to around 350. Last week they were doun to 159. The lowest in almost a year! I was dx in Nov. 2005 and later learned that I wasn't expected to make it a year. Here it is almost 2 years later and things are looking good so far. I have also been told that I will probably be on chemo for the rest of my life. (I was dx at stage IV with metastasis to the liver). If guess if thats what it will take to keep me around, then chemo it is. Its too bad we all have to depend so much on something that makes us feel the way it does. I hope the Gemzar kicks in for you.
I was on gemzar from october of 2006 until now and at first it seemed to be working just fine.
Last year before Christmas i decided to take a break from chemo because i was doing so much better, but by February i was starting to get a lot of abdominal pain and found my ca125 went from 220 to over 1400. Needless to say went back to gemzar and my treatments were 2 weeks on, one week off. By june my cancer had stabilized again and my ca125 went down to about 850. Continuing my treatments till now it seems that gem is no longer working for me as my ca125 went up to 1661. My opinion on this is that it seems to work like any medication you take but as time goes on your body seems immuned to it and I think its time to move on to another type of chemo that will work.
As far as side effects from the gem, i was extremely tired for about a day or so and bone and muscle aches. Yes it does affect your bloodwork as does any chemo. Hope this helps you out somehow.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.